A 47-year-old female asked:
Disclaimer

how can i ejaculate when taking sertraline?

1 doctor answer
Dr. John Tillett
21 years experience Urology
Delayed ejaculation: Sertraline, and other selective serotonin reuptake inhibitors that are used to treat anxiety and depression, frequently cause a side effect known as delayed ejaculation. Sometimes, ejaculation may not occur at all. I am not aware of any way to treat this side effect, aside from switching antidepressant medications. Of course, do not do that without approval from your prescribing doctor.
Answered on Dec 20, 2019
1
1 comment
3
3 thanks
Dr. Joseph Weiner
41 years experience Psychiatry
SSRI antidepressants such as sertraline, fluoxetine, paroxetine, and citalopram can all cause difficulty having an orgasm. There are several potential approaches to improve this - consult your physician. Eg, if it's also difficult to sustain an erection long enough to ejaculate, a medication like viagra can help.
Dec 23, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 53-year-old member asked:
Dr. Aaron Haug
13 years experience Neurology
Yes.: Zoloft (sertraline) and other medications like it (ssris) can delay orgasm. Now that the medication has been stopped, this side effect has likely stop ... Read More
1
1 thank
A 59-year-old male asked:
Dr. Brian Golden
20 years experience Urology
Lower dose or switch: Delay or prevention of ejaculation is a side effect of all drugs in this class (ssris). Discuss these possible options with the prescriber of your me ... Read More
1
1 comment
4
4 thanks
A 47-year-old member asked:
Dr. Ed Friedlander
43 years experience Pathology
You're not alone: Many men who take the stuff lose the ability to climax. Ask your physician whether you can go off for a day during which you plan sex, or whether you ... Read More
1
1 comment
A 48-year-old male asked:
Dr. Douglas Bey
56 years experience Psychiatry
Talk to dic: Most abtideressants can cause delayed ejaculation but some less than others--some help with pain sometimes holding the med for a day or so alleviates ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month